In my last discussion, I talked about trying to have more control over my blood sugars and lowering my A1C. I’m actually proud to say that I have kept my numbers in the 100’s for the past two and a half weeks. However, this morning I woke up to an extreme high of 350. Upon seeing that number, I immediately changed my pump site and used my bolus wizard to give myself the correct amount of insulin. Ever since I woke up, that number has stayed up in the 300’s. I have been counting my carbs and giving insulin according to what my bolus wizard tells me to do, but they just continue to be high. I have been rather stressed today, so I was thinking that maybe that was playing a part in the highs. Does anyone have any advice on what is going on and what I can do (besides keep my eye on my numbers and bolus)?
First of all, be careful you don’t end up stacking your insulin and crashing down. It is harder to get down from serious highs so your ISF might not be doing it. Drink a lot of water as well, and don’t exercise. If you have ketone strips you should check your ketones, and if it continues to stay stuck in the 300s you should get some. If you start to feel sick (nausea, vomiting, etc) you should call your doctor right away. Also if you don’t start coming down by the end of the day.
Do you have insulin syringes or pens for back-up? I would try giving yourself a shot. Just remember to keep track of the insulin and don’t rely on the Pump wizard because that amount won’t be counted in. If you have another vial of insulin, or better yet another box of vials, I would switch to that, because there could be a problem with the insulin. It couldn’t hurt to change your site a second time using a completely different area in case there is an infusion problem. I hope it comes down soon.
Thank you, Zoe. I do have syringes but the insulin vial was brand new, never opened. If it doesn’t come down soon, I will change my site again. Luckily, I do not feel too sick. I’m just very thirsty!
I just re-read your post. You mentioned counting carbs and giving insulin as the wizard says. Have you also been doing corrections? I assume you know your ISF? Sorry if it’s a stupid question.
I would also suggest eating as few carbs as you can until it comes down.
Btw just because the vial was brand new, that doesn’t mean there couldn’t be something wrong with it. I would still try another vial if you have one.
Good advice. Especially no more carbs until they come down. No reason to add another layer onto already difficult blood sugars.